Alert archive / Missouri / Tornado Warnings in 2022
Tornado Warning 27, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Sep 18, 2022, 7:19 PM CDT for Van Buren County, Iowa; Clark County, Scotland County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2022, 7:19 PM CDT (00:19 UTC)
- Expired
- Sep 18, 2022, 8:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Van Buren County, IA, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 167 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 18, 6:11 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2099 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.1
The text
As transmitted.
043
WFUS53 KDVN 190019
TORDVN
IAC177-MOC045-199-190100-
/O.NEW.KDVN.TO.W.0027.220919T0019Z-220919T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
719 PM CDT Sun Sep 18 2022
The National Weather Service in the Quad Cities has issued a
* Tornado Warning for...
Southern Van Buren County in southeastern Iowa...
Northeastern Scotland County in northeastern Missouri...
Northwestern Clark County in northeastern Missouri...
* Until 800 PM CDT.
* At 718 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Pulaski, or 8 miles east of Bloomfield, moving
east at 30 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Milton around 730 PM CDT.
Lebanon around 735 PM CDT.
Other locations in the path of this tornadic thunderstorm include
Cantril, Lake Sugema Campground, Lacey Keosauqua State Park, Van
Buren County Fairgrounds, Keosauqua, Keosauqua Airport, Mount
Sterling, Bentonsport/Vernon and Heath Memorial Conservation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4060 9224 4060 9218 4080 9218 4078 9182
4054 9188 4059 9224
TIME...MOT...LOC 0018Z 284DEG 26KT 4070 9226
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Uttech3 follow-up statements
530
WWUS53 KDVN 190032
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
732 PM CDT Sun Sep 18 2022
IAC177-MOC045-199-190100-
/O.CON.KDVN.TO.W.0027.000000T0000Z-220919T0100Z/
Van Buren IA-Scotland MO-Clark MO-
732 PM CDT Sun Sep 18 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTHERN
VAN BUREN...NORTHEASTERN SCOTLAND AND NORTHWESTERN CLARK COUNTIES...
At 731 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Milton, or 9 miles southwest of Keosauqua, moving
east at 30 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Lebanon around 735 PM CDT.
Other locations in the path of this tornadic thunderstorm include
Cantril, Lake Sugema Campground, Lacey Keosauqua State Park, Van
Buren County Fairgrounds, Keosauqua, Keosauqua Airport, Mount
Sterling, Bentonsport/Vernon and Heath Memorial Conservation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4061 9218 4078 9218 4077 9182 4055 9188
TIME...MOT...LOC 0031Z 284DEG 26KT 4068 9213
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
Uttech660
WWUS53 KDVN 190042
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
742 PM CDT Sun Sep 18 2022
MOC045-199-190051-
/O.CAN.KDVN.TO.W.0027.000000T0000Z-220919T0100Z/
Scotland MO-Clark MO-
742 PM CDT Sun Sep 18 2022
...THE TORNADO WARNING FOR NORTHEASTERN SCOTLAND AND NORTHWESTERN
CLARK COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight CDT for southeastern
Iowa.
LAT...LON 4061 9212 4077 9213 4077 9182 4061 9186
TIME...MOT...LOC 0041Z 280DEG 25KT 4068 9204
$$
IAC177-190100-
/O.CON.KDVN.TO.W.0027.000000T0000Z-220919T0100Z/
Van Buren IA-
742 PM CDT Sun Sep 18 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTHERN
VAN BUREN COUNTY...
At 741 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Lake Sugema Campground, or near Keosauqua, moving
east at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Lake Sugema Campground around 745 PM CDT.
Keosauqua, Lacey Keosauqua State Park, Keosauqua Airport and Van
Buren County Fairgrounds around 750 PM CDT.
Other locations in the path of this tornadic thunderstorm include
Mount Sterling and Bentonsport/Vernon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4061 9212 4077 9213 4077 9182 4061 9186
TIME...MOT...LOC 0041Z 280DEG 25KT 4068 9204
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Uttech569
WWUS53 KDVN 190051
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
751 PM CDT Sun Sep 18 2022
IAC177-190101-
/O.EXP.KDVN.TO.W.0027.000000T0000Z-220919T0100Z/
Van Buren IA-
751 PM CDT Sun Sep 18 2022
...THE TORNADO WARNING FOR SOUTHERN VAN BUREN COUNTY WILL EXPIRE AT
800 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until midnight CDT for southeastern
Iowa.
LAT...LON 4061 9212 4077 9213 4077 9182 4061 9186
TIME...MOT...LOC 0051Z 284DEG 26KT 4068 9205
$$
UttechWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Sep 18, 6:09 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Sep 18, 6:09 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
Issued by National Weather Service La Crosse WI
609 PM CDT Sun Sep 18 2022
.SYNOPSIS...
Issued at 320 PM CDT Sun Sep 18 2022
Cold front pushing into northeast and western IA with very warm
and unstable airmass ahead of the front. Bulk shear of 55 kt
continues to spread eastward across IA with SBCAPE of 3500 J/kg
and steepening lapse rates. A strong short wave, seen on water
vapor movie loops, was diving into the northern Plains will
increase the mid level winds to 50+ kt across the area. LLJ will
also be increasing to 40+ kt this evening.
&&
.SHORT TERM...(This evening through Monday)
Issued at 320 PM CDT Sun Sep 18 2022
Key messages:
1) All modes of severe expected this evening into the overnight
hours. Several tornadoes, possibly strong, giant hail (>2 inch
dia), and damaging winds. In addition, there is a flash flood
threat in our southern counties.
2) The severe threat will ramp up after dark which makes it
potentially more dangerous.
3) Please have multiple ways to receive warnings.
Tonight: Strong parameters coming together for a significant
severe event for mid Sept. HRRR/NAMNEST ramp up the supercells by
7 pm then progressing to the south and east. The main area for
severe storms looks to be from the I-80 corridor southward into
northeast MO. After midnight, thunderstorms with large hail may
continue after midnight in our southern counties. Also, models
have been consistent showing backbuilding/training of storms in
our southern counties well into the overnight hours (flash flood
watch in effect). A weakening cold front will push through the cwa
with winds becoming north to northeast. Lows will range from the
mid 50s at Independence to the mid to upper 60s in our south.
Monday: The front looks to stall in or near the cwa or wash out as
it runs into a building hot dome to our south. Still humid in our
southern counties while less humid in the north. Highs will be in
the upper 70s to lower 80s.
.LONG TERM...(Monday night through Sunday)
Issued at 320 PM CDT Sun Sep 18 2022
Monday night through Tuesday night...upper high remains centered
over Texas and Oklahoma with broad ridging over the Great Plains.
A weak wave topping the ridge may bring a chance of showers and
storms Monday night over northeast IA and northern IL. Warmest
day of the week will be Tuesday, with highs in the upper 80s/low
90s. Heat indices will be a few degrees warmer in the middle 90s.
Wednesday-Sunday...a strong wave near the US Canada border will
drag a cold front through the Midwest just in time to begin the
Fall season. Models have come in a little faster with this fropa
and as a result Wednesday will be cooler and windy. 1000-500mb RH
progs continue to be meager along the front. Nonetheless, slight
chance/chance PoPs are forecast for a few scattered showers/storms
along the front. A much cooler and less humid airmass will bring
high temperatures in the 60s for the end of the work week. Lows in
the upper 40s/low 50s are forecast. Near to below normal temps
next weekend with highs in the upper 60s to lower 70s and lows
in the upper 40s and 50s.
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 609 PM CDT Sun Sep 18 2022
Two aviation related focus items for tonight.
Main concern for tonight is impact of expected convection as wave
and associated cold front moves through. Storm risk is relatively
limited to areas along and south of I80 so will likely see at least
a brief period where MVFR to briefly IFR conditions could prevail in
areas of stronger storms. KBRL has highest risk and confidence for
prolonged impact depending on evolution of convective complex.
As convective risk wains overnight, ceilings should become VFR area
wide but will have to watch for development of any fog. This could
bring MVFR conditions into morning hours Monday.
&&
.HYDROLOGY...
Issued at 320 PM CDT Sun Sep 18 2022
Headlines: Flash flood watch in effect 7 pm this evening until
7 am Monday morning. This is for our southern counties.
Flash flood watch in effect in our southern counties as 1-3 inches
of rain fell last night. The highest amount was 3 inches near
Keosauqua in southeast Iowa. We are expecting intense storms later
this evening, then models suggest backbuilding/training storms
going well into the overnight hours. With PWAT's over 2 inches
this historically has proven to cause intense rainfall with
additional rain amounts tonight of 2-4 inches. Be especially
cautious at night when it is harder to recognize flood dangers.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flood Watch from 7 PM CDT this evening through Monday morning
for Jefferson-Lee-Van Buren.
IL...Flood Watch from 7 PM CDT this evening through Monday morning
for Hancock.
MO...Flood Watch from 7 PM CDT this evening through Monday morning
for Clark-Scotland.
&&
SYNOPSIS...Haase
SHORT TERM...Haase
LONG TERM...Haase
AVIATION...Shea/ARX
HYDROLOGY...HaaseHazardous weather outlook, Sep 18, 3:28 AM CDT, 15 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 328 AM CDT Sun Sep 18 2022 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-190830- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 328 AM CDT Sun Sep 18 2022 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT There is an enhanced risk of severe thunderstorms late this afternoon and evening for areas south of a line from Belle Plaine Iowa through the Quad Cities. All severe weather hazards will be possible including large hail, damaging wind, and a few tornadoes. In addition, heavy rain may bring a localized flash flood threat to southeast Iowa, northeast Missouri, and west central Illinois. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Hot and humid conditions are forecast Tuesday, with afternoon heat indices in the mid to upper 90s. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this evening and tonight. GROSS
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:55 PM CDT | Severe Thunderstorm Warning | DVN | Johnson | 35 min |
| Sep 18, 8:08 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson, Linn | 36 min |
| Sep 18, 8:30 PM CDT | Severe Thunderstorm Warning | DVN | Van Buren | 45 min |
| Sep 18, 8:34 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson | 26 min |
| Sep 18, 8:58 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Muscatine, Scott | 32 min |
| Sep 18, 9:15 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 45 min |
| Sep 18, 9:29 PM CDT | Severe Thunderstorm Warning | DVN | Muscatine, Scott | 15 min |
| Sep 18, 11:25 PM CDT | Special Weather Statement | DVN | Lee | 35 min |
| Sep 18, 11:32 PM CDT | Severe Thunderstorm Warning | DVN | Lee | 19 min |
| Sep 19, 12:41 AM CDT | Special Weather Statement | DVN | Lee | 34 min |
| Sep 19, 12:49 AM CDT | Severe Thunderstorm Warning | DVN | Lee, Van Buren | 56 min |
| Sep 19, 2:23 AM CDT | Severe Thunderstorm Warning | DVN | Lee | 52 min |
| Sep 19, 2:33 AM CDT | Severe Thunderstorm Warning | DVN | Van Buren | 13 min |
| Sep 18, 8:48 PM CDT | Tornado Warning | DVN | Scotland | 57 min |
| Sep 18, 9:30 PM CDT | Severe Thunderstorm Warning | DVN | Clark, Scotland | 19 min |
Nearby
Tornado Warnings in Missouri, 2022Tornado Warnings in Iowa, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.